Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The first sign change of a cosine polynomial

Author: Jiang Zeng
Journal: Proc. Amer. Math. Soc. 111 (1991), 709-716
MSC: Primary 33B10; Secondary 42A05
MathSciNet review: 1000327
Full-text PDF

Abstract | References | Similar Articles | Additional Information

Abstract: Nulton and Stolarsky [1] studied the first (i.e., the least positive) sign change of a real cosine polynomial as a function of its smallest frequency. In the present article we will study this problem further, especially to point out that their fundamental proposition is not correct, and that therefore their principal hypothesis is unreasonable. Moreover, various results of Nulton and Stolarsky are improved or corrected and two open questions set in their paper are solved.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33B10, 42A05

Retrieve articles in all journals with MSC: 33B10, 42A05

Additional Information

Keywords: Cosine polynomial, frequencies, first sign changes, zeros
Article copyright: © Copyright 1991 American Mathematical Society

American Mathematical Society